Alert archive / California / High Wind Warnings in 2006
High Wind Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind warning at Sep 22, 2006, 2:07 PM PDT. It took effect at Sep 23, 2006, 12:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2006, 2:07 PM PDT (21:07 UTC)
- In effect from
- Sep 23, 2006, 12:00 AM PDT
- Expired
- Sep 23, 2006, 2:24 PM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 222107 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 207 PM PDT FRI SEP 22 2006 ...POTENTIALLY STRONG SANTA ANA WINDS ARE EXPECTED TO RETURN LATER TONIGHT AND PERSIST THROUGH THE WEEKEND OVER AREAS OF SOUTHWEST CALIFORNIA... .HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CAUSE GUSTY NORTHEAST WINDS TO DEVELOP ACROSS A LARGE PORTION OF SOUTHERN CALIFORNIA STARTING LATER TONIGHT AND CONTINUING THROUGH THE WEEKEND. THE STRONGEST WINDS ARE EXPECTED IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND VALLEYS LATE TONIGHT THROUGH SATURDAY MORNING. LOCALLY GUSTY WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF THE COASTAL PLAIN FROM VENTURA COUNTY SOUTH THROUGH LOS ANGELES COUNTY AND WIND ADVISORIES MAY BE NEEDED IN THOSE AREAS BY SATURDAY MORNING. THE WINDS WILL SUBSIDE BRIEFLY SATURDAY AFTERNOON AND EVENING...THEN RETURN OVERNIGHT AND INTO SUNDAY MORNING. HOWEVER...THIS SECOND BURST OF WIND IS NOT EXPECTED TO BE AS STRONG AS THE FIRST. CAZ053-054-230500- /O.UPG.KLOX.HW.A.0004.060923T0100Z-060923T1800Z/ /O.NEW.KLOX.HW.W.0005.060923T0700Z-060923T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 207 PM PDT FRI SEP 22 2006 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS EVENING. THEN BETWEEN MIDNIGHT AND 6 AM...WIND SPEEDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-230500- /O.UPG.KLOX.HW.A.0004.060923T0100Z-060923T1800Z/ /O.NEW.KLOX.HW.W.0005.060923T1200Z-060923T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 207 PM PDT FRI SEP 22 2006 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP OVERNIGHT TONIGHT...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH BY SATURDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-230500- /O.UPG.KLOX.HW.A.0004.060923T0100Z-060923T1800Z/ /O.NEW.KLOX.WI.Y.0044.060923T1200Z-060923T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 207 PM PDT FRI SEP 22 2006 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BY SATURDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
4 follow-up statements
000 WWUS76 KLOX 230449 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 949 PM PDT FRI SEP 22 2006 ...POTENTIALLY STRONG SANTA ANA WINDS ARE EXPECTED TO RETURN LATER TONIGHT AND PERSIST THROUGH THE WEEKEND OVER AREAS OF SOUTHWEST CALIFORNIA... .HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CAUSE GUSTY NORTHEAST WINDS TO DEVELOP ACROSS A LARGE PORTION OF SOUTHERN CALIFORNIA STARTING LATER TONIGHT AND CONTINUING THROUGH THE WEEKEND. THE STRONGEST WINDS ARE EXPECTED IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND VALLEYS LATE TONIGHT THROUGH SATURDAY MORNING. LOCALLY GUSTY WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF THE COASTAL PLAIN FROM VENTURA COUNTY SOUTH THROUGH LOS ANGELES COUNTY AND WIND ADVISORIES MAY BE NEEDED IN THOSE AREAS BY SATURDAY MORNING. THE WINDS WILL SUBSIDE BRIEFLY SATURDAY AFTERNOON AND EVENING...THEN RETURN OVERNIGHT AND INTO SUNDAY MORNING. HOWEVER...THIS SECOND BURST OF WIND IS NOT EXPECTED TO BE AS STRONG AS THE FIRST. CAZ053-054-231100- /O.CON.KLOX.HW.W.0005.060923T0700Z-060923T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 949 PM PDT FRI SEP 22 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT SATURDAY. NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS EVENING. THEN BETWEEN MIDNIGHT AND 6 AM...WIND SPEEDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-231100- /O.CON.KLOX.HW.W.0005.060923T1200Z-060923T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 949 PM PDT FRI SEP 22 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY. NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP TONIGHT...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH BY SATURDAY MORNING. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS...PEAKING BETWEEN 5 AM AND NOON ON SATURDAY. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-231100- /O.CON.KLOX.WI.Y.0044.060923T1200Z-060923T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 949 PM PDT FRI SEP 22 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 3 PM PDT SATURDAY. AREAS OF NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP AFTER MIDNIGHT TONIGHT...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BY SATURDAY MORNING. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS... PEAKING BETWEEN 5 AM AND NOON ON SATURDAY. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SIRARD
000 WWUS76 KLOX 231056 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 356 AM PDT SAT SEP 23 2006 ...STRONG SANTA ANA WINDS WILL STRENGTHEN THIS MORNING AND PERSIST THROUGH THE WEEKEND OVER AREAS OF SOUTHWEST CALIFORNIA... .HIGH PRESSURE BUILDING INTO THE GREAT BASIN WILL CAUSE GUSTY NORTHEAST WINDS TO STRENGTHEN ACROSS A LARGE PORTION OF SOUTHERN CALIFORNIA THIS MORNING AND CONTINUE THROUGH THE WEEKEND. THE STRONGEST WINDS ARE EXPECTED IN THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS AND VALLEYS THIS MORNING THROUGH THE EARLY AFTERNOON. LOCALLY GUSTY WINDS ARE ALSO EXPECTED ACROSS PORTIONS OF THE COASTAL PLAIN FROM VENTURA COUNTY SOUTH THROUGH LOS ANGELES COUNTY. THE WINDS WILL SUBSIDE BRIEFLY SATURDAY AFTERNOON AND EVENING...THEN RETURN OVERNIGHT AND INTO SUNDAY MORNING. HOWEVER...THIS SECOND BURST OF WIND IS NOT EXPECTED TO BE AS STRONG AS THE FIRST. CAZ053-054-231700- /O.CON.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 356 AM PDT SAT SEP 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS 20 TO 30 MPH WILL INCREASE TO 30 TO 40 MPH WITH GUSTS UP TO 60 MPH THIS MORNING. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS...PEAKING BETWEEN 7 AM AND NOON TODAY. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ046-231700- /O.CON.KLOX.HW.W.0005.060923T1200Z-060923T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 356 AM PDT SAT SEP 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS 15 TO 25 MPH WILL DEVELOP THIS MORNING...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 55 MPH BY MID MORNING. WINDS WILL BE STRONGEST THROUGH PASSES AND CANYONS THIS MORNING THROUGH EARLY AFTERNOON. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-231700- /O.CON.KLOX.WI.Y.0044.060923T1200Z-060923T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 356 AM PDT SAT SEP 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 15 TO 20 MPH WILL DEVELOP EARLY THIS MORNING...AND INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH BY 8 AM PDT. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS THIS MORNING THROUGH EARLY AFTERNOON. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT SATURDAY INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 231652 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 952 AM PDT SAT SEP 23 2006 ...STRONG SANTA ANA WINDS STARTING TO DEVELOP IN THE MOUNTAINS AND VALLEYS THIS MORNING... ...HIGH WIND WARNING FOR THE SANTA MONICA MOUNTAINS DOWNGRADED TO A WIND ADVISORY... .ALTHOUGH THEY HAVE BEEN SLOW TO START...GUSTY NORTHEAST WINDS ARE DEVELOPING IN THE MOUNTAINS AND HIGHER VALLEY LOCATIONS THIS MORNING. WARM SPRINGS IN THE LOS ANGELES COUNTY MOUNTAINS HAS REPORTED WIND GUSTS AS HIGH AS 72 MPH AND A TEMPORARY WIND SENSOR JUST SOUTH OF ROSE VALLEY IN THE VENTURA COUNTY MOUNTAINS ON THE EXTREME WESTERN EDGE OF THE DAY FIRE HAS REPORTED WIND GUSTS AS HIGH AS 52 MPH. WILEY RIDGE...IN THE WESTERN PORTION OF SIMI VALLEY...HAS REPORTED WINDS AS HIGH AS 44 MPH. ALTHOUGH NOT AS WIDESPREAD AS EXPECTED...VERY GUSTY NORTHEAST WINDS ARE STILL EXPECTED TO SPREAD INTO SOME OF THE VALLEYS BY NOON TODAY...ESPECIALLY THOSE IN EASTERN VENTURA COUNTY AND WESTERN LOS ANGELES COUNTY. WINDS ARE EXPECTED TO DECREASE LATER THIS AFTERNOON...HOWEVER THEY ARE EXPECTED TO RETURN SUNDAY MORNING...THOUGH NOT QUITE AS STRONG. CAZ046-232200- /O.CAN.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/ /O.EXA.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 952 AM PDT SAT SEP 23 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WILL DEVELOP BY LATER THIS MORNING WITH GUSTS AS HIGH AS 45 MPH. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT TONIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ053-054-232200- /O.CON.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 952 AM PDT SAT SEP 23 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. AREAS OF NORTHEAST WINDS 30 TO 40 MPH WITH LOCAL GUSTS UP TO 70 MPH WILL CONTINUE THROUGH EARLY AFTERNOON. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT TONIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ044-045-047-088-232200- /O.CON.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 952 AM PDT SAT SEP 23 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH WILL BECOME MORE WIDESPREAD BY NOON...THEN DECREASE IN THE LATE AFTERNOON HOURS. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...ESPECIALLY IN EASTERN VENTURA AND WESTERN LOS ANGELES COUNTIES. ANOTHER ROUND OF GUSTY NORTHEAST WINDS IS EXPECTED OVERNIGHT TONIGHT INTO SUNDAY MORNING...BUT NOT QUITE AS STRONG. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
000 WWUS76 KLOX 232124 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 224 PM PDT SAT SEP 23 2006 ...LOCALLY GUSTY NORTHEAST WINDS TO CONTINUE THROUGH EARLY SUNDAY... .GUSTY NORTHEAST WINDS DEVELOPED TODAY IN PORTIONS OF THE MOUNTAINS AND VALLEYS OF VENTURA AND LOS ANGELES COUNTIES TODAY. ALTHOUGH WINDS ARE NOT EXPECTED TO BE AS STRONG TONIGHT...THERE WILL BE AREAS OF ADVISORY LEVEL WINDS...ESPECIALLY IN THE EASTERN VENTURA COUNTY VALLEYS AND IN THE MOUNTAINS OF VENTURA AND LOS ANGELES COUNTIES. ELSEWHERE...WINDS WILL GENERALLY BE BELOW ADVISORY LEVELS WITH JUST SOME ISOLATED STRONGER GUSTS. CAZ053-054-240500- /O.CAN.KLOX.HW.W.0005.000000T0000Z-060923T2200Z/ /O.NEW.KLOX.WI.Y.0045.060923T2200Z-060924T2100Z/ VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 224 PM PDT SAT SEP 23 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. AREAS OF NORTHEAST WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. A SLIGHT DECREASE IN WINDS IS POSSIBLE THIS AFTERNOON INTO EARLY EVENING BEFORE WINDS INCREASE AGAIN OVERNIGHT. WINDS WILL BE STRONGEST THROUGH AND BELOW PASSES AND CANYONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ044-045-240500- /O.CAN.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/ /O.NEW.KLOX.WI.Y.0045.060923T2200Z-060924T2100Z/ VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- 224 PM PDT SAT SEP 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. NORTHEAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. A SLIGHT DECREASE IN WINDS IS POSSIBLE THIS AFTERNOON AND EVENING BEFORE WINDS INCREASE AGAIN OVERNIGHT. WINDS WILL BE STRONGEST BELOW PASSES AND CANYONS...ESPECIALLY IN THE EASTERN PORTION OF VENTURA COUNTY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ046-240500- /O.CAN.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/ /O.NEW.KLOX.WI.Y.0045.060923T2200Z-060924T2100Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA- 224 PM PDT SAT SEP 23 2006 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PDT SUNDAY. EAST WINDS 20 TO 30 MPH WITH LOCAL GUSTS TO 50 MPH WILL CONTINUE THROUGH EARLY SUNDAY AFTERNOON. A SLIGHT DECREASE IN WINDS IS POSSIBLE THIS AFTERNOON AND EVENING BEFORE WINDS INCREASE AGAIN OVERNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ047-088-232230- /O.CAN.KLOX.WI.Y.0044.000000T0000Z-060923T2200Z/ LOS ANGELES COUNTY VALLEYS-SANTA CLARITA VALLEY- 224 PM PDT SAT SEP 23 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED THE WIND ADVISORY. ISOLATED POCKETS OF GUSTY WINDS ARE POSSIBLE BELOW PASSES AND CANYONS THROUGH EARLY SUNDAY AFTERNOON. HOWEVER...WINDS ARE GENERALLY EXPECTED TO REMAIN BELOW 35 MPH. $$ WOFFORD
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind warning went out at Sep 22, 1:40 PM PDT, 27 minutes earlier.
Area forecast discussion, Sep 22, 1:40 PM PDT, 27 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PDT FRI SEP 22 2006 .SHORT TERM (TODAY-MON)...INTERESTING DAY IN TERMS OF WIND CONDITIONS ACROSS THE AREAS. AN UNUSUALLY STRONG EDDY CIRCULATION ALONG THE COAST IS CREATING SOUTHEAST WINDS UP TO 20 MPH IN THE BIGHT. MEANWHILE, NORTHEAST WINDS HAVE BEEN PROGRESSING FARTHER AND FARTHER SOUTH THROUGH THE HIGHWAY 395 CORRIDOR AND ARRIVED IN THE ANTELOPE VALLEY AROUND NOON. THIS DESPITE ONSHORE GRADIENTS STILL IN EXCESS OF 3 MB. NOT TOO MUCH WIND IN THE MTNS YET BUT WE EXPECT THIS TO CHANGE THROUGH THE AFTERNOON HOURS. OVERALL, THE FORECAST IS IN TACT. WEVE DELAYED BY ABOUT 6 HOURS THE ONSET OF NORTHEAST WINDS, AND WEVE SCALED BACK A NOTCH ON THE WIND SPEEDS FOR THE VALLEYS. AS A RESULT, WITH THE AFTERNOON FORECAST WELL BE ISSUING A HIGH WIND WARNING FOR THE MTNS STARTING AT MIDNIGHT, AND A WIND ADVISORY FOR THE VALLEYS STARTING AT 5 AM. THE MAIN CONCERN NOW IS THAT THE STRENGTH OF THE EDDY CIRCULATION AT LOW LVLS MAY DELAY OR SIGNIFICANTLY REDUCE THE NORTHEAST WINDS AT LOWER ELEVATIONS. THIS WOULD ALSO HAVE A HUGE IMPACT ON TEMPERATURES. NOT A LOT OF WIGGLE ROOM HERE THOUGH. AT LOWER ELEVATIONS EITHER IT WILL BE WINDY WITH HIGHS IN THE MID 80S TO MID 90S OR THE WINDS WONT MATERIALIZE AND THE TEMPS WILL BE 10-15 DEGREES COOLER. STRANGELY ENOUGH, THE MOS GUIDANCE NUMBERS SHOW THE OFFSHORE WINDS, BUT AT THE SAME TIME KEEP TEMPS ON THE COOL SIDE THIS IS A HIGHLY UNLIKELY SCENARIO. WERE STICKING TO THE WARM AND WINDY FORECAST FOR NOW, THOUGH AS WE SAID IT MAY TAKE A FEW EXTRA HOURS TO DEVELOP. CLOUDS SLOW TO CLEAR, AS EXPECTED, TODAY. WE SHOULD SEE THE CLEARING TREND CONTINUING THROUGH THE EVENING HOURS, WITH MOST OF THE CLOUDS GONE BY MORNING. THE EXCEPTION MAY BE THE SOUTHERN HALF OF LA COUNTY WHERE IT WILL TAKE THE LONGEST FOR THE OFFSHORE FLOW TO ARRIVE. OFFSHORE FLOW WEAKENS SUNDAY, BUT PROBABLY JUST ENOUGH TO DROP THE WINDS BELOW ADVISORY/WARNING LEVELS. ANOTHER WARM DAY ON TAP SUNDAY, PROBABLY EVEN WARMER THAN SAT AS WE GET OFF TO A WARMER START. OFFSHORE FLOW WEAKER YET ON MONDAY, THOUGH I EXPECT SKIES WILL REMAIN CLEAR. COOLER TEMPS NEAR THE COAST BUT EITHER LITTLE CHANGE OR SLIGHTLY WARMER INLAND. .LONG TERM (TUE-FRI)...A WEAK UPPER LEVEL TROF WILL BRING BACK THE MARINE LYR MONDAY NIGHT AND TUESDAY S OF PT CONCEPTION ALONG WITH COOLER TEMPS TUESDAY AFTERNOON. A WARMING TREND IS EXPECTED THE REST OF THE WEEK, WITH THE GFS NOW SHOWING ANOTHER ROUND OF OFFSHORE WINDS FOR NEXT FRIDAY. WILL BOOST TEMPS A FEW DEGREES FOR THE LATTER HALF OF NEXT WEEK BUT NOT DIVE FULLY INTO THE OFFSHORE PATTERN JUST YET. && .AVIATION...COMPETING FORCES ARE VYING FOR CONTROL OF THE AIRSPACE ACROSS SOUTHERN CALIFORNIA. LOW CLOUDS HAVE BEEN RATHER PERSISTENT ACROSS THE COASTAL AND VALLEY SECTIONS OF LOS ANGELES COUNTY THIS AFTERNOON. THE LOW CLOUDS ARE SUPPORTED BY A RATHER VIGOROUS EDDY CIRCULATION IN THE SOUTHERN CALIFORNIA BIGHT. LATER IN THE FORECAST PERIOD...BEGINNING LATE THIS EVENING AND CONTINUING OVERNIGHT...OFFSHORE FLOW WILL BEGIN TO CURTAIL THE COVERAGE OF LOW CLOUDS AND LIMIT THE COVERAGE TO PORTIONS OF COASTAL LOS ANGELES COUNTY BY SATURDAY MORNING. OTHER PORTIONS OF THE COASTAL SECTIONS...INCLUDING THE CENTRAL COAST...MAY BE CLOUD FREE OVERNIGHT BASED ON THE LATEST SATELLITE PICTURES. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING (SEE LAXNPWLOX). RED FLAG WARNING (SEE LAXRFWLOX). FIRE WEATHER WATCH (SEE LAXRFWLOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...WOFFORD AVIATION...SWEET
Hazardous weather outlook, Sep 22, 2:07 PM PDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 207 PM PDT FRI SEP 22 2006 CAZ034>041-044>047-051>054-059-087-088-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 207 PM PDT FRI SEP 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY DANGEROUS SANTA ANA WINDS WILL DEVELOP ACROSS THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTY LATER TONIGHT. THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE WEEKEND. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY DANGEROUS SANTA ANA WINDS WILL CONTINUE ACROSS THE MOUNTAINS AND VALLEYS OF LOS ANGELES AND VENTURA COUNTY SATURDAY THOUGH SUNDAY. THE COMBINATION OF GUSTY WINDS AND VERY LOW HUMIDITIES WILL ADDITIONALLY CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR THE INTERIOR PORTIONS OF SANTA BARBAR AND SAN LUIS OBISPO COUNTIES THROUGH SUNDAY. * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WOFFORD
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 9:50 AM PDT | Fire Weather Watch | LOX | Santa Barbara | 6 hr |
| Sep 22, 2:07 PM PDT | Wind Advisory | LOX | Los Angeles | 24 hr |
Nearby
High Wind Warnings in California, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.